Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 17, 2000, 12:05 AM EDT for Pender County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 17, 2000, 12:05 AM EDT (04:05 UTC)
- Expired
- Aug 17, 2000, 12:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 12:25 AM EDT | Thunderstorm Wind 60 E | Maple Hill, NC | Pender county sheriff reported trees down across highway 50. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS52 KILM 170405
SVRILM
NCC141-170445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1205 AM EDT THU AUG 17 2000
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1245 AM EDT
* AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR
WATHA...OR ABOUT 5 MILES SOUTHEAST OF WALLACE...MOVING SOUTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURGAW AT 1215 AM EDT
MAPLE HILL AT 1225 AM EDT
HAMPSTEAD AT 1240 AM EDT
SURF CITY AT 1245 AM EDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
$$
DRH/RD
.END
LAT...LON 3473 7811 3454 7826 3446 7816 3439 7825
3435 7820 3437 7813 3434 7807 3434 7800
3439 7784 3432 7774 3438 7760 3445 7752
3449 7760 3472 7769What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 9:23 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 16, 9:23 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 923 PM EDT WED AUG 16 2000 SFC COLD FRNT TO SLOWLY SAG S OVRNITE. UPPER LEVEL DYNAMICS IN NW FLOW INTERACTING WITH SFC FRNT TO PRODUCE CURRENT CONVECTION ACROSS NE NC. CULD SEE SOME OF THE UPPER DYNAMICS CLIP PORTIONS OF ILM NC CNTYS IN CONJUNCTION WITH COLD FRNT. AS A RESULT...WILL CONTINUE THE 20 OR 30 POPS FOR THE REMAINDER OF THE OVRNITE. WILL ELIMINATE ALL POPS ACROSS THE ILM SC CNTYS. WITH DAYS HTG DONE...BY THE TIME TSRA REACHES VCNTY OF ILM NC CNTYS...SHULD NOT BE THE SVR ONES. FAMOUS LAST WORDS. DEWPTS HIER CLOSER TO THE COAST AS RESULTANT WND BNDRY MORE ACTIVE THAN YESTERDAY AND WILL CONTINUE WITH RANGE OF LOW TEMPS. CWF...WILL UP SPEEDS TO SOLID 20 KTS...JUST BELOW SCA...FOR NC WTRS AND 15 TO 20 KT SC WTRS...DUE TO SFC PG AND CURRENT OBS. WILL UPDATE DIR CHANGE TWRD DAYBREAK BASED ON LATEST FRNTL POSITION. .ILM...NONE. DCHh
In the hours before
Special weather statement, Aug 16, 10:20 PM EDT, 1 hour 45 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-171000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1020 PM EDT WED AUG 16 2000 THIS OUTLOOK IS FOR NORTHEASTERN SOUTH CAROLINA AND SOUTHEASTERN NORTH CAROLINA THROUGH EARLY THURSDAY MORNING. HAZARDOUS WEATHER... THERE IS A THREAT FOR ISOLATED SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE OVERNIGHT HOURS...MAINLY ACROSS THE COUNTIES OF SOUTHEAST NORTH CAROLINA. THE MAIN THREAT WILL BE FOR DAMAGING WIND GUSTS AND HAIL. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED FOR LOCATIONS ACROSS SOUTHEAST NORTH CAROLINA. SYNOPSIS... A FRONTAL BOUNDARY WILL SAG SOUTHWARD...REACHING TO AND JUST OFF THE COAST AROUND DAYBREAK THURSDAY. AHEAD OF THE FRONT... ATMOSPHERIC CONDITIONS WILL REMAIN CONDUCIVE FOR THUNDERSTORM ACTIVITY TO DEVELOP. AN UPPER LEVEL DISTURBANCE PASSING JUST NORTH AND EAST OF THE REGION OVERNI9GHT...WILL INTERACT WITH THE FRONT AND FIRE ADDITIONAL THUNDERSTORMS...WITH SOME OF THESE POSSIBLY REACHING SEVERE. HOEHLER N
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.